... have put on about 30 kilos without changing my diet. the lst time this happende dto me I was on fertility treatment and once I stopped the medication the weight came off the same way it went on about 1 kilo per week. But with Dilantin I can't stop it as I need it for petite seizures and the weight won't come off while I remain on Dilantin. Does anyone have any suggestions?
If you are noticing unexplained weight gain while taking Dilantin, there are some things that you can do. Some suggestions include:
* Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
* Participating in regular physical activity for at least 30 minutes a day on most days of the week.
* Limiting your intake of alcohol.
If you are taking Dilantin and weight gain becomes a problem, you should also talk with your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. He or she may also look for other causes of weight gain, such as certain types of medical conditions. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switching to a different medicine.
Take care & be well!
- Dilantin Information for Consumers
- Dilantin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilantin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been taking dilantin all my life-md wants to switch med stating plausible future bone problems?
Posted 14 Sep 2010 • 1 answer
Posted 30 Nov 2010 • 1 answer
Posted 13 Jun 2011 • 1 answer
Posted 7 Jul 2013 • 1 answer
My son is freaking out saying Humira will make me gain weight. I was on it years ago and felt I lost
Posted 1 Aug 2016 • 0 answers